Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 286, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 1, 2008, 4:36 PM EDT for Norfolk County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2008, 4:36 PM EDT (20:36 UTC)
- Expired
- Oct 1, 2008, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Norfolk County, MA
The radar
The Boston radar (KBOX), 23 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 012036
SVRBOX
MAC021-012100-
/O.NEW.KBOX.SV.W.0286.081001T2036Z-081001T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT WED OCT 1 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 500 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHARON...OR 9 MILES EAST OF FRANKLIN...AND MOVING NORTHEAST AT 23
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RANDOLPH BY 450 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4222 7111 4218 7105 4213 7107 4208 7123
4214 7127
TIME...MOT...LOC 2036Z 244DEG 20KT 4214 7117
$$
MLE1 follow-up statement
000
WWUS51 KBOX 012103
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
503 PM EDT WED OCT 1 2008
MAC021-012113-
/O.EXP.KBOX.SV.W.0286.000000T0000Z-081001T2100Z/
NORFOLK MA-
503 PM EDT WED OCT 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NORFOLK COUNTY HAS
EXPIRED...
LAT...LON 4222 7111 4218 7105 4213 7107 4208 7123
4214 7127
TIME...MOT...LOC 2036Z 244DEG 20KT 4211 7115
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:59 PM EDT, 37 minutes earlier.
Area forecast discussion, Oct 1, 3:59 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT WED OCT 1 2008
.SYNOPSIS...
A COLD FRONT WILL PUSH OFF THE COAST EARLY THURSDAY. HIGH PRESSURE
WILL PUSH INTO NEW ENGLAND OUT OF CENTRAL CANADA...BRINGING DRY AND
COOLER WEATHER FOR THIS WEEKEND. THE HIGH WILL REMAIN OVER THE
NORTHEAST THROUGH EARLY NEXT WEEK WITH MAINLY FAIR WEATHER EXPECTED
ALONG WITH SLIGHTLY BELOW NORMAL TEMPERATURES.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
COLD FRONT MOVING INTO WESTERN PORTION OF CWA AND RADAR SHOWING SOME
CONVECTION DEVELOPING AHEAD OF IT. SPC MESOANALYSIS SHOWS SBCPAES
500-1000 J/KG WITH 0-6KM SHEAR 50+ KTS. MLCAPES LESS AT 250-500
J/KG. WE ARE DEALING WITH MARGINAL INSTABILITY BUT HIGH SHEAR
ENVIRONMENT SO CONVECTION WILL NEED TO BE MONITORED CLOSELY INTO
EARLY THIS EVENING...ESPECIALLY WITH FRONT IN THE VICINITY. 0-1KM
SR HELICITY MAX FROM THIS MORNING HAS MOVED TO THE EAST SO ROTATION
SHOULD NOT BE A CONCERN...BUT WILL HAVE TO WATCH FOR LINE SEGMENTS
IF STORMS CAN ORGANIZE. COLD TEMPS ALOFT ALSO FAVOR SOME HAIL.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM THURSDAY/...
MODELS SHOW STRONG SHORTWAVE LIFTING NE INTO SNE LATE TONIGHT AND
EARLY THU. THIS WILL AID IN DEVELOPMENT OF LOW PRES ON THE FRONT AS
IT MOVES TO THE COAST LATER TONIGHT. STRONG LOW LEVEL CONVERGENCE
AND LEFTOVER PWAT AXIS AHEAD OF THE FRONT MAY RESULT IN AREA OF
HEAVIER SHOWERS DEVELOPING ACROSS SE NEW ENG LATER TONIGHT AROUND
06Z. HOWEVER...THERE IS SOME UNCERTAINTY WHERE THIS AXIS WILL SET
UP. UKMET/RGEM KEEPS HEAVIER RAIN EAST...BUT GFS/ECMWF AND NAM HAVE
IT OVER CAPE/ISLANDS. WE LEANED TOWARD GFS AND INCREASED POPS TO
CATEGORICAL OVER CAPE/ISLANDS WITH LIKELY BACK TO I95 CORRIDOR. GFS
CONVECTIVE INDICES ALSO INDICATE POTENTIAL FOR THUNDER OVER ACK.
A SECOND AREA OF CONVECTIVE PRECIP IS POSSIBLE LATE TONIGHT/THU
MORNING SOMETIME 08-14Z ASSOCD WITH STRONG MID LEVEL COOLING AS
SHORTWAVE MOVES THROUGH. GFS TT SPIKE INTO LOWER 50S SO EXPECT
REDEVELOPMENT OF SCT SHOWERS AND ISOLD TSTMS...MAINLY INTERIOR
CLOSEST TO THE COLD POOL.
TEMPS ALOFT MODERATE DURING THE DAY THU AS COLD POOL LIFTS
NORTHWARD. BUT EXPECT LOTS OF CU AROUND DURING THE DAY AS THERE IS
SUFFICIENT LOW LEVEL MOISTURE. MOST CLOUDS NW ZONES WHERE A
SPRINKLE OR BRIEF SHOWER POSSIBLE IN THE AFTERNOON. LEAST CLOUD
COVER SOUTH COAST. WE UNDERCUT MAV TEMPS BASED ON DECENT CAA WITH
MAXES RANGING FROM UPPER 50S NW HIGHER TERRAIN TO MID 60S COASTAL
PLAIN. IT WILL ALSO BECOME BREEZY WITH DECENT WESTERLY GRADIENT AND
CAA PATTERN SUPPORTING A FEW GUSTS TO 25-30 MPH.
THU NIGHT...EXPECT CLEARING SKIES FOR MOST OF SNE...BUT A FEW CLOUDS
MAY LINGER NW ZONES AS TROF AXIS REMAINS TO THE NORTH AND WEST WITH
CYCLONIC FLOW ALOFT.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
WEAK SECONDARY COLD FRONT IS PROGGED BY THE VARIOUS MODELS TO PASS
ACROSS SOUTHERN NEW ENGLAND FRIDAY. THIS FEATURE MAY BE ACCOMPANIED
BY CLOUDS AND A COUPLE OF SHOWERS...BUT THE VAST MAJORITY OF THE
REGION WILL REMAIN DRY. OTHERWISE...MOST OF THE EXTENDED PORTION OF
FORECAST LOOKS DRY AND BELOW NORMAL IN THE TEMPERATURE DEPARTMENT
OWING TO ANOMALOUSLY COOL CANADIAN HIGH PRESSURE. THE 12Z ECMWF HAS
COME MORE INTO LINE WITH THE LAST SEVERAL GFS RUNS FOR THE WEEKEND
INTO EARLY NEXT WEEKEND IN ALLOWING FOR A WEAKER TROUGH PASSAGE WHICH
ALLOWS FOR A LOWER CHANCE OF SHOWERS DURING THIS TIME. ANY LOW THAT
SPINS UP OFFSHORE OWING TO THIS SHORT WAVE TROUGH WILL LIKELY FORM
WELL ENOUGH OFFSHORE TO PRECLUDE ANY SIGNIFICANT RAINFALL. AS FAR AS
THE TEMPERATURE FORECAST GOES...THE GFS IS PROBABLY TOO
COLD...ESPECIALLY WITH H85 TEMPS LATE IN THE WEEKEND INTO EARLY NEXT
WEEK. THE GFS USUALLY HAS A COLD BIAS WITH THESE TROUGHS AT THIS
RANGE AND WILL LIKELY MODERATE AS WE APPROACH THE WEEKEND. EVEN
STILL...TEMPERATURES EARLY NEXT WEEK SHOULD AVERAGE A BIT BELOW
NORMAL.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
CONDITIONS WILL VARY BETWEEN MVFR AND VFR THROUGH MOST OF THE
AFTERNOON AND EVENING. MVFR CONDITIONS WILL MOSTLY BE ASSOCIATED
WITH PASSING SHOWERS AND A FEW ISOLATED THUNDERSTORMS THAT MOVE
THROUGH SOUTHERN NEW ENGLAND OVERNIGHT. IN BETWEEN SHOWERS...
CONDITIONS WILL IMPROVE TO VFR. THE SHOWERS WILL BE THE MOST
WIDESPREAD BETWEEN 06Z AND 12Z. AFTER 12Z...CONDITIONS SHOULD BE
VFR ACROSS THE AREA.
THU NIGHT...VFR.
OUTLOOK...FRIDAY THROUGH SUNDAY...
VFR CONDITIONS ARE EXPECTED ALTHOUGH A FEW BRIEF PERIODS OF MVFR
CLOUD COVER IS POSSIBLE WITH COOL POCKET ALOFT...ESPECIALLY ACROSS
THE INTERIOR.
&&
.MARINE...
WINDS BELOW SCA TONIGHT BUT WEST WINDS WILL BE INCREASING LATE
TONIGHT BEHIND FROPA. EXPECT WESTERLY WINDS GUSTING TO 25 KTS
ACROSS ALL WATERS THU WITH DECENT CAA. SCA WILL START TONIGHT FOR
OUTER WATERS DUE TO SEAS...AND ALL WATERS THU FOR GUSTY WINDS. SEAS
BUILDING TO 5-7 FT OUTER WATERS THU.
THU NIGHT...WEST WINDS 15-20 KTS WITH A FEW HIGHER GUSTS WITH SEAS
SLOWLY SUBSIDING BUT SCA WILL LIKELY NEED TO BE EXTENDED FOR OUTER
WATERS.
WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH
TONIGHT...BUT THE COMBINATION OF EASTERLY SWELL AND DEVELOPING
SOUTHERLY WIND WAVE WILL CONTINUE TO BRING SEAS UP TO 5 FT ACROSS THE
OUTER WATERS. HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR SEAS THROUGH
TONIGHT. WEST WINDS SHOULD INCREASE THURSDAY ACROSS THE WATERS...AND
MAY NEED TO EXTEND THE SMALL CRAFT ADVISORY EVEN LONGER FOR SOME OF
THE WATERS. WILL HOLD OFF FOR NOW UNTIL CONFIDENCE IMPROVES A BIT
MORE AS WIND SPEEDS ARE MARGINAL.
OUTLOOK...FRIDAY THROUGH MONDAY...
SMALL CRAFT CONDITIONS ARE EXPECTED ON A GOOD PORTION OF THE
SOUTHERN NEW ENGLAND WATERS FOR GUSTS AROUND 25 KT FRIDAY AND PERHAPS
INTO FRIDAY NIGHT...ALONG WITH SEAS ON THE OUTER WATERS IN THE 5-6
FOOT RANGE. WINDS AND SEAS WILL BECOME RELATIVELY TRANQUIL FOR SAT
AND SUN AS THE GRADIENT LOOSENS MARKEDLY. NORTHERLY SMALL CRAFT WINDS
MAY RETURN SOMETIME MONDAY AS STRONG CAA REDEVELOPS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 6 PM EDT THURSDAY FOR
ANZ230>237.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 PM EDT
THURSDAY FOR ANZ250-254-255.
&&
SYNOPSIS...EKSTER
NEAR TERM...KJC/BELK
SHORT TERM...BELK
LONG TERM...EKSTER
AVIATION...KJC/EKSTER
MARINE...KJC/EKSTERHazardous weather outlook, Oct 1, 4:23 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 423 AM EDT WED OCT 1 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 423 AM EDT WED OCT 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MID AFTERNOON. SMALL HAIL IS ALSO POSSIBLE IN A FEW STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-020830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 423 AM EDT WED OCT 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE WATERS LATE THIS AFTERNOON INTO TONIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL. DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 1, 11:25 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1125 AM EDT WED OCT 1 2008 MAZ005-012-013-RIZ001-011600- CENTRAL MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 1125 AM EDT WED OCT 1 2008 AT 1122 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF DOUGLAS TO GLOCESTER...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF WOONSOCKET TO 11 MILES EAST OF PUTNAM...MOVING NORTHEAST AT 21 MPH. THUNDERSTORMS WILL BE NEAR...GLOCESTER BY 1130 AM EDT...UXBRIDGE AND SMITHFIELD BY 1140 AM EDT...MENDON AND HOPEDALE BY 1150 AM EDT... MILFORD AND CUMBERLAND BY NOON EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. KJC
Special weather statement, Oct 1, 12:03 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1203 PM EDT WED OCT 1 2008 MAZ005-007-012>017-RIZ001-011630- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA- 1203 PM EDT WED OCT 1 2008 AT NOON EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM SHERBORN TO WOONSOCKET...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF FRAMINGHAM TO WOONSOCKET... MOVING NORTHEAST AT 24 MPH. THUNDERSTORMS WILL BE NEAR...NATICK AND MILLIS BY 1210 PM EDT... NEEDHAM AND WELLESLEY BY 1220 PM EDT...WESTWOOD AND WALPOLE BY 1230 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. KJC
Special weather statement, Oct 1, 12:37 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1237 PM EDT WED OCT 1 2008 MAZ005-007-013>015-011700- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA- 1237 PM EDT WED OCT 1 2008 AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER WELLESLEY...OR ABOUT 3 MILES WEST OF NEWTON...MOVING NORTHEAST AT 16 MPH. THE THUNDERSTORM WILL BE NEAR...WATERTOWN AND WALTHAM BY 1250 PM EDT...BELMONT AND ARLINGTON BY 100 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. KJC
Special weather statement, Oct 1, 1:22 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 122 PM EDT WED OCT 1 2008 MAZ007-014>016-019-011745- EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 122 PM EDT WED OCT 1 2008 AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES NORTH OF QUINCY...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...WINTHROP AND REVERE BY 130 PM EDT... NAHANT AND LYNN BY 140 PM EDT...SWAMPSCOTT AND MARBLEHEAD BY 150 PM EDT. KJC
Special weather statement, Oct 1, 4:10 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT WED OCT 1 2008 MAZ013-017-RIZ001-012045- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-WESTERN NORFOLK MA- 410 PM EDT WED OCT 1 2008 AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND SMALL HAIL OVER CUMBERLAND...OR ABOUT 3 MILES EAST OF WOONSOCKET...MOVING NORTHEAST AT 13 MPH. THE THUNDERSTORM WILL BE NEAR...PLAINVILLE BY 430 PM EDT...FRANKLIN BY 440 PM EDT...WRENTHAM AND NORFOLK BY 450 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
Special weather statement, Oct 1, 4:15 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 415 PM EDT WED OCT 1 2008 MAZ003-NHZ011-012045- CHESHIRE NH-EASTERN FRANKLIN MA- 415 PM EDT WED OCT 1 2008 AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND SMALL HAIL 3 MILES NORTHEAST OF MONTAGUE...OR ABOUT 5 MILES EAST OF GREENFIELD...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...GILL BY 420 PM EDT...ERVING AND WENDELL BY 430 PM EDT...6 MILES SOUTHEAST OF NORTHFIELD BY 440 PM EDT...WARWICK BY 450 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 10:22 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 38 min |
| Oct 1, 11:20 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 40 min |
| Oct 1, 1:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Oct 1, 4:15 PM EDT | Small Craft Advisory | BOX | 60 hr | |
| Oct 1, 4:55 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 31 min |
| Oct 1, 5:02 PM EDT | Special Marine Warning | BOX | 58 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.